Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS Louisville, KY

July 27, 2007Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2007, 2:41 PM EDT for Madison County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 2:41 PM EDT (18:41 UTC)
Expired
Jul 27, 2007, 3:19 PM EDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:15 PM EDTTSTM WND DMG5 N Richmond, KYTREES DOWN ALONG UNION STATION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 271843
SVRLMK
KYC151-271930-
/O.NEW.KLMK.SV.W.0162.070727T1841Z-070727T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 330 PM EDT...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND 
  GUSTS OF OVER 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF 
  RICHMOND..AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WACO BY 305 PM EDT...
  BYBEE BY 315 PM EDT...
  8 MILES NORTH OF COMBS BY 320 PM EDT...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING
BUT AWAY FROM WINDOWS.

THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR NORTHERN
MADISON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3788 8434 3770 8439 3764 8421 3760 8394
      3783 8388

$$

MACZKO
2 follow-up statements
000 
WWUS53 KLMK 271906
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT FRI JUL 27 2007

KYC151-271930-
/O.CON.KLMK.SV.W.0162.000000T0000Z-070727T1930Z/
MADISON KY-
307 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN MADISON COUNTY...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BYBEE...MOVING EAST AT 10 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3786 8408 3787 8424 3773 8429 3768 8410

$$

MACZKO
000 
WWUS53 KLMK 271919
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT FRI JUL 27 2007

KYC151-271927-
/O.CAN.KLMK.SV.W.0162.000000T0000Z-070727T1930Z/
MADISON KY-
318 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF MADISON COUNTY. 
AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN 
MADISON COUNTY HAS BEEN CANCELLED.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3786 8408 3787 8424 3773 8429 3768 8410

$$

MACZKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:08 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 27, 1:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 PM EDT FRI JUL 27 2007

.AVIATION (FOR 18Z TAFS)...

FAIRLY STRONG UPPER-AIR DISTURBANCE OVER CHICAGO IS GENERATING A
BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS OVER CENTRAL IL/IN. CIGS
WITHIN THIS AREA ARE GENERALLY IN THE LOW MVFR RANGE...WITH SOME
AREAS SEEING DOWN TO LOW IFR CIGS AND IFR VSBYS FROM RA/BR. WILL TRY
AND BEST TIME THIS IN AREA TAFS.

AHEAD OF THIS PRECIP...WILL KEEP THE STEADY RAIN MORE ON THE MVFR
SIDE OF THINGS AFTER 19Z AT SDF AND AFTER 20Z AT LEX. THINK THIS
STEADY RAIN WILL BE NORTH OF THE BWG TAF SITE...AT WHICH POINT MORE
OF AN ISLD-SCT T-STORM WOULD OCCUR OVER SRN KY. WILL HAVE MORE OF A
VICINITY WORDING IN BWG UNTIL AFTER MIDNIGHT...AND THEN MAY
INTRODUCE A PREVAILING RAIN GROUP.

OTHERWISE...WITH AMPLE MOISTURE COULD HAVE BR AND MVFR-IFR VSBYS
OVERNIGHT TOWARD SAT MORN. BL WINDS MAY BE BORDER-LINE LLWS CRITERIA
AT BWG BETWEEN 06-12Z WITH 925MB WESTERLY WINDS OF 30 KTS...BUT WILL
LEAVE THIS OUT FOR NOW AND SEE HOW THINGS PROGRESS.

AL

&&

.PREVIOUS DISCUSSION BELOW...

MORNING UPDATE...

DOING A QUICK UPDATE TODAY TO LOWER MAX TEMPS ACROSS THE EAST A
COUPLE OF DEGREES BASED ON MORNING SHOWERS/STORMS. STRONG
SHORTWAVE AND MCV CAN BE SEEN NEAR MILWAUKEE/CHICAGO FROM WATER
VAPOR AND VIS SAT RESPECTIVELY. DRY AIR ALOFT AND FASTER 500MB WINDS
FROM THE DISTURBANCE WILL HELP DESTABILIZE THE ATMOSPHERE AS WELL
AS INCREASE DEEP-LAYER SHEAR. THESE SHOULD COMBINE TO CREATE A
MARGINALLY-SEVERE ATMOSPHERE TODAY.

OUR NERN HALF OF THE CWA MAY BE A BIT WORKED-OVER FROM THE MORNING
PRECIP BASED ON CURRENT SDF ACARS SOUNDING...BUT THERE ARE BREAKS
IN THE CLOUDS SO INSTABILITY SHOULD INCREASE INTO THE EARLY
AFTERNOON HOURS. AND ACTUALLY A FEW SMALL CELLS ARE ALREADY
DEVELOPING OVER CENTRAL-SOUTHERN INDIANA AND SOUTHERN OHIO.
FORECAST SOUNDINGS HOWEVER ARE NOT THAT IMPRESSIVE...BUT SHOULD BE
ENOUGH TO YIELD MARGINALLY SEVERE HAIL/WINDS THIS AFTERNOON AND
EVENING. THE DAY ONE OUTLOOK FROM SPC LOOKS PRETTY GOOD...THOUGH I
THINK EVEN SRN KY COULD SEE SOME SEVERE BECAUSE OF THE HIGHER
INSTABILITY IN THAT REGION.

OTHERWISE...THE FORECAST IS IN GOOD SHAPE. HAVE LIKELY POPS ACROSS
SRN IN DOWN TO 40 POPS ACROSS SRN KY.

UPDATE OUT SHORTLY.

AL

SHORT TERM (TODAY AND TONIGHT)...

THUNDERSTORM POTENTIAL THIS MORNING AND AGAIN LATER THIS AFTERNOON
AND TONIGHT IS THE MAIN WEATHER PROBLEM FOR THE SHORT TERM PERIOD.

FIRST WE HAVE TO DEAL WITH SCATTERED TRW/RW THAT DEVELOPED DURING
THE PAST TWO OR THREE HOURS TO OUR WEST AND NORTHWEST THAT WILL
LIKELY MOVE TO THE ESE ACROSS PORTIONS OF NORTH CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA THIS MORNING. MODELS DO SHOW SOME INCREASING
LOW LEVEL CONVERGENCE ACROSS THIS AREA INTO THE MORNING HOURS AS THE
LOW LEVEL FLOW INCREASES TO OUR WEST IN ADVANCE OF AN APPROACHING
SHORT WAVE OFF TO OUR NORTHWEST.

LATER TODAY INTO TONIGHT THE SHORT SHORT WAVE SWEEPS BY TO
OUR NORTHEAST AND COMBINED WITH ITS ASSOCIATED FRONTAL SYSTEM...
IN COMBINATION WITH DAYTIME HEATING...AND RATHER HIGH SFC DEWPOINTS
NEAR 70...SHOULD TRIGGER MORE NUMEROUS SHOWERS AND THUNDERSTORMS.
SOME OF THE STORMS COULD BE STRONG OR LOCALLY SEVERE...ESPECIALLY
ACROSS SOUTH CENTRAL INDIANA AND PORTIONS OF NORTH CENTRAL AND EAST
CENTRAL KENTUCKY.

HPC QPF TRENDS EXCEPT FOR THIS MORNING LOOKED OK AND WILL BE USED
FOR THE SHORT TERM. AS FOR TEMP TRENDS MORE LESS PERSISTENCE WITH
THE CURRENT TRENDS AND THAT AGREES WITH THE PREFERRED NEW MAV FCSTS.
--21

LONG TERM (SATURDAY THROUGH THURSDAY)...

SATURDAY THROUGH SUNDAY NIGHT...

MAIN FORECAST PROBLEM DURING THIS PD WILL BE RAIN CHANCES ON
SATURDAY AS FRONTAL BOUNDARY CONTINUES TO PUSH THROUGH THE REGION.
LATEST MODEL SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT WITH FRONTAL
BOUNDARY WORKING THROUGH THE STATE ON SATURDAY.  RESIDUAL CONVECTION
WILL BE LIKELY ONGOING AT THE BEGINNING OF THE PD ACROSS MUCH OF THE
AREA...BUT MAIN CONCENTRATION OF ACTIVITY WILL ACROSS OUR EASTERN
AND SOUTHERN SECTIONS.  THUS...WILL MAINTAIN MOSTLY CLOUDY SKIES
WITH CHC POPS THROUGH THE DAY.  MODEL TIME-HEIGHT PLOTS SHOW DECENT
DRYING COMING IN SAT NIGHT WHICH SHOULD END PRECIP ACROSS THE
REGION.  TEMPERATURES WILL REMAIN WARM ON SAT WITH READINGS OF 82 TO
87 AND LOWS IN THE MID 60S BY SUN MORNING.  UPPER LEVEL AND SFC
RIDGE ARE FORECAST TO BUILD INTO THE REGION ON SUNDAY BRINGING DRY
WEATHER TO MUCH OF THE FA.  HIGHS WILL A COUPLE OF DEGREES WARMER ON
SUNDAY WITH HIGHS OF 83 TO 88.

MONDAY THROUGH THURSDAY...

CURRENT FCST THROUGH THIS TIME PERIOD IS IN GOOD SHAPE AT THIS
TIME.  LATEST MODEL CONSENSUS CONTINUES TO TREND CLOSE TO PREVIOUS
MODEL RUNS FROM THU MORNING/AFTERNOON.  BELT OF WESTERLIES WILL
REMAIN WELL NORTH OF THE REGION WITH A BAGGY H5 TROF REMAINING
ENTRENCHED ACROSS THE U.S. EAST COAST.  UPSTREAM H5 RIDGE IS FCST TO
EXPAND SLOWLY AND CREEP EASTWARD INTO THE WESTERN OHIO VALLEY DURING
THE PD. SENSIBLE WEATHER WOULD BE DRY WITH MODERATING TEMPERATURES
THROUGH THE PD.  CURRENT FCST HANDLES THIS QUITE WELL AND ONLY MADE
SOME MINOR ADJUSTMENTS IN THE MON/TUE TIME FRAME.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 27, 11:30 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAYS
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUL 27 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TROUGH OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL TRIGGER
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THIS
ACTIVITY COULD BE STRONG TO LOCALLY SEVERE ESPECIALLY ACROSS NORTH
CENTRAL KENTUCKY. THE MAIN WEATHER HAZARDS EXPECTED ARE HAIL TO THE
SIZE OF QUARTERS...ISOLATED STRONG WINDS UP TO 60 MPH AND FREQUENT
LIGHTNING. HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY
AS A FRONTAL BOUNDARY CONTINUES TO PUSH THROUGH THE OUTLOOK AREA.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINS...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

AB/MJ/AL

In the hours before

Special weather statement, Jul 27, 9:19 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 AM EDT FRI JUL 27 2007

KYZ039>042-046>049-055-056-271400-
ANDERSON-BOURBON-BOYLE-CLARK-FAYETTE-GARRARD-JESSAMINE-MERCER-
WASHINGTON-WOODFORD-
919 AM EDT FRI JUL 27 2007

...LINE OF THUNDERSTORMS AFFECTING THE BLUEGRASS REGION...

AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM NEAR SPRINGFIELD...TO
VERSAILLES AND TO PARIS...MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30
MPH...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL AFFECT THE TOWNS OF VERSAILLES...LEXINGTON
METRO...HARRODSBURG...NICHOLASVILLE...WINCHESTER AND SURROUNDING
COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. ALSO...IF DRIVING DURING THE
MORNING COMMUTE...LEAVE EXTRA SPACE BETWEEN YOU AND OTHER VEHICLES
AS THE RAINFALL WILL ALLOW FOR SLICK ROADWAYS FROM PONDING
WATER...AND REDUCED VISIBILITIES.

AL
Special weather statement, Jul 27, 9:51 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 AM EDT FRI JUL 27 2007

KYZ041-048-049-056-057-271430-
CLARK-FAYETTE-GARRARD-JESSAMINE-MADISON-
951 AM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM OVER JESSAMINE COUNTY...

AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NICHOLASVILLE...OR 12 MILES SOUTHWEST OF
LEXINGTON...AND MOVING EAST AT 35 MPH.

CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS
OF AROUND 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR SPEARS BY 1000 AM EDT.
  NEAR RICHMOND AND REDHOUSE BY 1015 AM EDT.
  NEAR WACO BY 1025 AM EDT.

CONTINUOUS LIGHTNING AND STRONG WINDS ARE OCCURRING WITH THIS STORM
NORTH OF NICHOLASVILLE. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM
WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN
EMERGENCY.

OTHER THUNDERSTORMS IN THE AREA WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS OF AROUND 30 MPH...AND BRIEF BUT HEAVY
RAINFALL.

AL
Special weather statement, Jul 27, 10:10 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EDT FRI JUL 27 2007

KYZ049-057-271445-
CLARK-MADISON-
1010 AM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM OVER CLARK AND MADISON COUNTIES IN
KENTUCKY...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF RICHMOND...OR 16 MILES
SOUTHEAST OF LEXINGTON...MOVING EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL REDUCING
VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR WACO BY 1025 AM EDT.
  NEAR BYBEE BY 1030 AM EDT.

CONTINUOUS LIGHTNING AND STRONG WINDS ARE OCCURRING WITH THIS STORM.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Jul 27, 10:21 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HAIL             RICHMOND                37.74N 84.29W
07/27/2007  E0.88 INCH       MADISON            KY   LAW ENFORCEMENT

&&

CMC
Special weather statement, Jul 27, 10:23 AM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 AM EDT FRI JUL 27 2007

KYZ057-271500-
MADISON-
1023 AM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM OVER RICHMOND...

AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RICHMOND...OR 14 MILES WEST OF IRVINE...
AND MOVING EAST AT 35 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...HAIL UP TO THE SIZE OF MARBLES...AND STRONG
GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS MAY AFFECT THE NORTHEAST SIDE OF RICHMOND...AND THE TOWNS OF
BYBEE AND KINGSTON.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 27, 1:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM EDT FRI JUL 27 2007

KYZ042-043-271815-
BOURBON-NICHOLAS-
146 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM NEAR THE BOURBON AND NICHOLAS COUNTY BORDER...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLISLE...OR 16 MILES NORTHWEST OF MOUNT
STERLING...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE...
  NEAR MOOREFIELD BY 155 PM EDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:58 PM EDTSevere Thunderstorm WarningLMKNicholas32 min
Jul 27, 2:06 PM EDTSevere Thunderstorm WarningLMKMadison39 min
Jul 27, 4:05 PM EDTSevere Thunderstorm WarningLMKTaylor40 min
Jul 27, 4:24 PM EDTSevere Thunderstorm WarningLMKJessamine36 min
Jul 27, 4:45 PM EDTFlash Flood WarningLMKTaylor4 hr
Jul 27, 4:59 PM EDTSevere Thunderstorm WarningLMKClark46 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKMonroe34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.